Chey223 there can be many different reasons for hair loss - medications, illnesses and different kinds of alopecia. I have many different kinds of health issues and take many kinds of meds just not ones for my diabetes mine is currently under control with diet alone.
When I started losing my hair I searched the Internet to find a reason and I could not - so I went to my dermatologist who did a hair sample and I found out I have a type of alopecia called Telogen effluvium, mine is mainly caused by stressors or health issues I have going on. Every time I have a surgery I lose my hair from all areas of my body - then when the shock of my body recovers from the trauma some of the hair grows back.
I would strongly suggest having your daughter go see a dermatologist - you never know it could be to due medications or even just a seasonal thing. Please keep us posted.
I shall wait upon the Lord and renew my strength. Come follow my life's journey at: www.mybearyspecial.blogspot.com
I can tell you that anemia causes severe hair loss. My 2 oldest granddaughters are both anemic, & if they didn't have such thick hair, would both be bald. The one granddaughter loses so much that we have to clean the drain where she showers every couple of days. Also another hair loss cause is a bad thyroid. I had hypothyroidism, & my hair loss was nearly devastating. I had part of it removed surgically about 1 1/2 years ago, & since then the hair loss has slowed down. I don't know if diabetes causes hair loss or not, but if the dr says no, have her have them check her iron levels, plus thyroid levels. Those are done with blood tests, so not real expensive to have done.
I lost a lot of hair following two major surgeries. Just as it had grown back, I got put on Methotrexate for RA. And now it's falling out again. I'm back on women's Rogaine, just trying to keep up with the loss!
Thank you for all of the responses. We have a dr. appointment today, I will ask him about thyroid and anemia. I've also researched Biotin capsules and shampoos, not sure if they will work, but lots of people recommended it. I'll ask dr. also about that. She is only 18, and getting pretty stressed seeing her hair coming out in clumps. She had beautiful thick hair, and it's about half gone now.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.